Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 225, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 27, 2012, 5:10 PM EDT for 4 counties in Kentucky; Hamilton County, Ohio. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2012, 5:10 PM EDT (21:10 UTC)
- Expired
- Jul 27, 2012, 5:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Boone County, KY, Campbell County, KY, Kenton County, KY, Pendleton County, KY, Hamilton County, OH
The radar
The Cincinnati radar (KILN), 88 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 5:14 PM EDT | TSTM WND DMG | Oakbrook, KY | SEVERAL TREES DOWN. |
| Jul 27, 5:25 PM EDT | TSTM WND DMG | 3 Wsw Cold Spring, KY | SHINGLES TORN OFF A ROOF NEAR KENTUCKY ROUTE 16 IN TAYLOR MILL. NUMEROUS TREES DOWN IN THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 2:43 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 863 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
942
WUUS51 KILN 272110
SVRILN
KYC015-037-117-191-OHC061-272145-
/O.NEW.KILN.SV.W.0225.120727T2110Z-120727T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
510 PM EDT FRI JUL 27 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOONE COUNTY IN NORTHERN KENTUCKY...
CAMPBELL COUNTY IN NORTHERN KENTUCKY...
KENTON COUNTY IN NORTHERN KENTUCKY...
NORTHERN PENDLETON COUNTY IN NORTHERN KENTUCKY...
SOUTHERN HAMILTON COUNTY IN SOUTHWEST OHIO...
* UNTIL 545 PM EDT.
* AT 508 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM WITH A
HISTORY OF OF PRODUCING DAMAGING WINDS TO 70 MPH. THIS STORM WAS
LOCATED NEAR OAKBROOK...MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
FLORENCE...
UNION...
CRESCENT SPRINGS...
ERLANGER...
ELSMERE...
LAKESIDE PARK...
FORT MITCHELL...
CRESTVIEW HILLS...
IN ADDITION...CRESCENT PARK...BEAVERLICK...KENTON VALE...RICHWOOD...
RICEDALE...BANK LICK...FAIRVIEW AND LATONIA LAKES ARE NEAR THE PATH
OF THIS SEVERE THUNDERSTORM.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-75 BETWEEN MILE MARKERS 169 AND 189 IN KENTUCKY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
FRIDAY EVENING FOR SOUTHEASTERN INDIANA AND NORTHERN KENTUCKY AND
SOUTHWESTERN OHIO.
&&
LAT...LON 3876 8453 3879 8453 3879 8458 3892 8477
3900 8479 3915 8470 3890 8424 3879 8423
3865 8437
TIME...MOT...LOC 2110Z 303DEG 29KT 3899 8466
$$1 follow-up statement
960
WWUS51 KILN 272144
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
544 PM EDT FRI JUL 27 2012
KYC015-037-117-191-OHC061-272155-
/O.EXP.KILN.SV.W.0225.000000T0000Z-120727T2145Z/
KENTON KY-PENDLETON KY-BOONE KY-CAMPBELL KY-HAMILTON OH-
544 PM EDT FRI JUL 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HAMILTON...
CAMPBELL...BOONE...NORTHERN PENDLETON AND KENTON COUNTIES HAS
EXPIRED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
GUSTY WINDS ARE STILL POSSIBLE WITH THIS STORM.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3876 8453 3879 8453 3879 8458 3892 8477
3900 8479 3915 8470 3890 8424 3879 8423
3865 8437
TIME...MOT...LOC 2145Z 303DEG 29KT 3884 8436
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 4:51 PM EDT, 19 minutes earlier.
Area forecast discussion, Jul 27, 4:51 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 451 PM EDT FRI JUL 27 2012 .SYNOPSIS... A WEAK LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WILL PUSH EAST ACROSS THE REGION TONIGHT. HIGH PRESSURE WILL GRADUALLY BUILD IN FROM THE NORTHWEST THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... LATEST SURFACE ANALYSIS IS SHOWING A LOW PRESSURE CENTERED OVER CENTRAL INDIANA WITH A COLD FRONT TRAILING DOWN INTO SOUTHERN ILLINOIS. THE AIRMASS OUT AHEAD OF THIS IS NOT AS UNSTABLE AS WE HAVE BEEN SEEING THE PAST FEW DAYS...BUT FORCING ALONG AND AHEAD OF THE FRONT COMBINED WITH ML CAPES IN THE 1000-1500 J/KG HAVE BEEN ENOUGH TO PRODUCE FAIRLY WIDESPREAD THUNDERSTORM ACTIVITY ACROSS EASTERN PORTIONS OF INDIANA THIS AFTERNOON. THE LOW IS FORECAST TO PUSH EAST ACROSS OUR AREA THROUGH THIS EVENING...WITH THE TRAILING COLD FRONT WORKING EAST ACROSS SOUTHERN PORTIONS OF OUR FA THROUGH THE OVERNIGHT HOURS. DEEP LAYER 0-6 KM SHEAR WILL REMAIN IN THE 20-30 KNOT RANGE THROUGH THE OVERNIGHT HOURS...BUT BOTH THE 0-1 KM AND 0-3 KM SHEAR SHOULD INCREASE THROUGH THE EVENING HOURS AS THE LOW MOVES OUR WAY. HOWEVER...AS WE MOVE THROUGH THIS EVENING...WE WILL BEGIN TO LOSE SOME OF THE INSTABILITY...SO WOULD EXPECT BEST SEVERE CHANCE TO BE ACROSS OUR WESTERN AREAS WHERE LOW LEVEL SHEAR AND INSTABILITY SHOULD BE THE BEST. THE DCAPE IS STILL RELATIVE HIGH...IN EXCESS OF 1000 J/KG ACROSS THE ENTIRE AREA...SO DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT WITH THESE STORMS. AS WE BEGIN TO LOSE THE DAYTIME HEATING...EXPECT AN OVERALL DECREASING TREND IN THE STORMS. HOWEVER...THEY MAY LINGER A LITTLE LONGER INTO THE OVERNIGHT HOURS ACROSS THE SOUTH...UNTIL THE FRONT MOVES THROUGH. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... SURFACE HIGH PRESSURE WILL BEGIN TO BUILD IN FROM THE NORTHWEST SATURDAY INTO SATURDAY NIGHT. HOWEVER...UNTIL THE MID LEVEL TROUGH AXIS CLEARS THE AREA THROUGH THE AFTERNOON...IT WILL BE TOUGH TO RULE OUT A STRAY THUNDERSTORM OR TWO. THE BEST CHANCE FOR THIS WILL BE ACROSS OUR NORTHEAST WHERE SOME WEAK INSTABILITIES WILL LINGER INTO THE AFTERNOON HOURS. SKIES SHOULD THEN CLEAR THROUGH THE EVENING HOURS AS HIGH PRESSURE CONTINUES TO BUILD IN. WILL TREND HIGHS A TAD COOLER ACROSS THE NORTH ON SATURDAY AS WE SHOULD START TO GET INTO A LITTLE BIT OF WEAK CAA. && .LONG TERM /SUNDAY THROUGH FRIDAY/... SUNDAY WILL FEATURE SFC HIGH PRESSURE OVERHEAD WITH WNW FLOW ALOFT. LOW LEVEL FLOW BEGINS TO TURN BACK AROUND TO THE SOUTHWEST...SO SOME 90 DEGREE READINGS MAY SNEAK TOWARD THE SOUTHWEST...BUT HUMIDITY WILL BE ON THE LOW SIDE. 00Z ECMWF WAS THE ONLY MODEL SHOWING A SHORTWAVE TROUGH DIVING INTO THE AREA SUNDAY NIGHT...SO HAVE EXCLUDED ITS QPF IN THE FORECAST. A GRADUAL PATTERN CHANGE TAKES PLACE NEXT WEEK AS TELECONNECTIONS FROM THE NORTHERN LATITUDES HELP GRADUALLY DEEPEN THE EAST COAST TROUGH AND PUSH THE DOMINANT PLAINS RIDGE BACK TOWARD THE WEST. A SERIES OF DISTURBANCES IN NORTHWEST FLOW ALOFT SHOULD PROVIDE INTERMITTENT CHANCES OF THUNDERSTORMS. TRACK AND TIMING IS OBVIOUSLY AN ISSUE IN THIS TYPE OF PATTERN...BUT MODELS CONTINUE TO HONE INTO THE LATE MONDAY TO LATE TUESDAY TIME FRAME FOR A SFC COLD FRONT TO PUSH THROUGH THE AREA. HAVE 40 POPS SPREADING EAST THROUGH THIS TIME...THEN DROPPING SLIGHTLY FOR THE WEDNESDAY AND THURSDAY PERIOD. WITH LITTLE TEMPERATURE ADVECTION DURING MOST OF THE WEEK... TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY ABOVE NORMAL...WITH SOME INCREASE IN HUMIDITY. BY FRIDAY...BOTH THE 00Z AND 12Z ECMWF FLATTEN THE UPPER LEVEL FLOW PATTERN SOMEWHAT...ALLOWING WARMER TEMPERATURES TO SURGE EAST. HAVE LEANED TOWARD THIS SOLUTION...VERSUS THE STRONGER LONGWAVE TROUGH NOTED BY THE GFS. LOWERED POPS TO 20 PERCENT FRIDAY GIVEN UNCERTAINTY. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... AN UPPER LEVEL DISTURBANCE OVER THE WESTERN GREAT LAKES THIS AFTERNOON WILL PIVOT SE ACRS THE REMAINDER OF THE GREAT LAKES TONIGHT AND SATURDAY. THIS WILL SLOWLY PUSH A WEAK AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT SOUTHEAST THROUGH THE REGION. THE APPROACH OF THIS DISTURBANCE AND PREFRONTAL CONVERGENCE AHEAD OF THE FRONT WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS ACRS THE AREA EARLY THIS AFTN. MODELS SUGGEST THAT MULTICELLULAR THUNDERSTORMS COULD CONGEAL INTO BOWING SEGMENTS WITH POSSIBLE TWO ROUND OF CONVECTION MOVING OVER THE REGION. AS SUCH...BELIEVE THUNDERSTORM CHANCES ARE HIGH ENOUGH TO WARRANT AT ALL TAF SITES. HOWEVER...EXACT TIMING IS STILL DIFFICULT AT THIS POINT AND HAVE THUS GONE WITH A PREDOMINANT VCTS WITH TEMPO MVFR AND THUNDER. WILL AMENDMENT TAFS ACCORDINGLY FOR WIND AND/OR HAIL PER RADAR OBSERVATIONS. FOR THE OVERNIGHT HOURS...CONVECTION SHOULD PUSH TO THE EAST/SOUTHEAST THIS EVENING. STILL CAN NOT RULE OUT A SHOWER OR STORM OVERNIGHT WITH THE DISTURBANCE STILL IN THE REGION...BUT CHANCES ARE LOW ENOUGH TO NOT MENTION ATTM. OF GREATER CONCERN WILL BE LOW LEVEL MOISTURE ADVECTING SOUTH AROUND WEAK LOW PRESSURE/COLD FRONT. THIS MOISTURE...COMBINED WITH WEAK COLD AIR ADVECTION...HAS THE POTENTIAL TO REALIZE ITSELF AS A STRATUS DECK LATE TONIGHT INTO SATURDAY MORNING. SOME MVFR/IFR VSBYS WILL BE POSSIBLE AS WELL AND HOW LOW THESE BECOME WILL DEPEND ON HOW FAST MID LVL CLOUDS EXIT THE REGION BEFORE LOW STRATUS FORMS. HAVE GONE WITH IFR CIGS AND MVFR/IFR VSBYS ATTM. ON SATURDAY...LOW LEVEL MOISTURE/STRATUS SHOULD LIFT INTO VFR CUMULUS AND/OR MODERATE CUMULUS BY SATURDAY AFTERNOON WHILE VSBYS WILL IMPROVE TO VFR AS WELL. CAN NOT RULE OUT A POP UP SHOWER OR STORM ACRS THE ERN TAF SITES...BUT THEN AGAIN...IT IS TOO LOW TO BE CONCERNED ABOUT ATTM. UNDER A NW FLOW ALOFT...SURFACE HIGH PRESSURE IS FORECAST TO BUILD SOUTHEAST INTO THE GREAT LAKES AND OHIO VALLEY SATURDAY NIGHT INTO SUNDAY. .OUTLOOK...THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...FLASH FLOOD WATCH UNTIL 4 AM EDT SATURDAY FOR OHZ079>082-088. KY...FLASH FLOOD WATCH UNTIL 4 AM EDT SATURDAY FOR KYZ098>100. IN...NONE. && SYNOPSIS...JGL NEAR TERM...JGL SHORT TERM...JGL LONG TERM...SNYDER AVIATION...HICKMAN
Hazardous weather outlook, Jul 27, 5:00 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 PM EDT FRI JUL 27 2012 INZ050-058-059-066-073>075-080-KYZ089>097-OHZ026-034-035-042>046- 051>056-060>065-070>074-077-078-282100- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT- 500 PM EDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO TONIGHT. A FEW OF THESE STORMS MAY REACH SEVERE LIMITS WITH DAMAGING STRAIGHT LINE WINDS BEING THE MAIN THREAT. LARGE HAIL WILL BE A SECONDARY THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. KYZ098>100-OHZ079>082-088-282100- ROBERTSON-MASON-LEWIS-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 500 PM EDT FRI JUL 27 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY AND SOUTH CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO TONIGHT. A FEW OF THESE STORMS MAY REACH SEVERE LIMITS WITH DAMAGING STRAIGHT LINE WINDS BEING THE MAIN THREAT. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE...ESPECIALLY IF STORMS REPEATEDLY MOVE ACROSS THE SAME LOCATION. AREAS THAT HAD HEAVY RAIN LAST NIGHT WILL BE PARTICULARLY VULNERABLE TO ADDITIONAL FLOODING OR FLASH FLOODING IF HEAVY RAIN OCCURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jul 27, 3:53 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
353 PM EDT FRI JUL 27 2012
INZ058-059-066-272030-
UNION IN-FRANKLIN IN-FAYETTE IN-
353 PM EDT FRI JUL 27 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN FAYETTE...
FRANKLIN AND UNION COUNTIES THROUGH 430 PM EDT...
AT 349 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM EVERTON TO HAMBURG...MOVING EAST AT 30 MPH.
WIND GUSTS TO 45 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LIBERTY...BROOKVILLE
AND WEST COLLEGE CORNER.
ALSO...PEPPERTOWN...METAMORA...BROWNSVILLE...BLOOMING GROVE...
DUNLAPSVILLE...WHITEWATER STATE PARK...MOUNDS STATE RECREATION AREA
AND SALEM ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
LAT...LON 3965 8521 3969 8481 3935 8483 3936 8530
3945 8531
HATZOSSpecial weather statement, Jul 27, 3:56 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
356 PM EDT FRI JUL 27 2012
INZ073-074-272030-
DEARBORN IN-RIPLEY IN-
356 PM EDT FRI JUL 27 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN RIPLEY AND NORTHWESTERN
DEARBORN COUNTIES THROUGH 430 PM EDT...
AT 356 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF
NAPOLEON...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OSGOOD...BATESVILLE...
MILAN AND MOORES HILL.
ALSO...NAPOLEON...OTTER VILLAGE...PENNTOWN...SUNMAN...WEISBURG...COLD
SPRINGS AND LAWRENCEVILLE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3931 8522 3928 8499 3921 8502 3918 8502
3916 8504 3904 8507 3913 8545 3920 8545Special weather statement, Jul 27, 4:14 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
414 PM EDT FRI JUL 27 2012
INZ059-OHZ060-272045-
UNION IN-PREBLE OH-
414 PM EDT FRI JUL 27 2012
...A STRONG THUNDERSTORM WILL AFFECT WESTERN PREBLE AND NORTHERN
UNION COUNTIES THROUGH 445 PM EDT...
AT 412 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BROWNSVILLE...MOVING EAST AT 25 MPH.
WIND GUSTS TO 45 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
LIBERTY...CLIFTON...KITCHEL...WITTS STATION...
GOODWINS CORNER...FAIRHAVEN AND SUGAR VALLEY.
LAT...LON 3969 8503 3973 8483 3972 8482 3973 8481
3975 8474 3967 8470 3961 8472 3960 8502
HATZOSSpecial weather statement, Jul 27, 4:35 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
435 PM EDT FRI JUL 27 2012
INZ073-074-KYZ091-OHZ077-272100-
DEARBORN IN-RIPLEY IN-BOONE KY-HAMILTON OH-
435 PM EDT FRI JUL 27 2012
...A STRONG THUNDERSTORM WILL AFFECT WESTERN HAMILTON...BOONE...
EASTERN RIPLEY AND CENTRAL DEARBORN COUNTIES THROUGH 500 PM EDT...
AT 433 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
MANCHESTER...MOVING EAST SOUTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BRIGHT...AURORA...
LAWRENCEBURG...HIDDEN VALLEY...GREENDALE...CLEVES AND BURLINGTON.
ALSO...MANCHESTER...MOUNT SINAI...GUILFORD...WILMINGTON...
PETERSBURG...IDLEWILD...FRANCISVILLE AND NORTH BEND ARE NEAR THE PATH
OF THIS STRONG THUNDERSTORM.
LAT...LON 3927 8510 3917 8462 3897 8471 3902 8487
3903 8488 3912 8516Special weather statement, Jul 27, 5:04 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
504 PM EDT FRI JUL 27 2012
OHZ061-062-272130-
GREENE OH-MONTGOMERY OH-
504 PM EDT FRI JUL 27 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MONTGOMERY AND WESTERN
GREENE COUNTIES THROUGH 530 PM EDT...
AT 500 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
FARMERSVILLE...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MIAMISBURG...WEST
CARROLLTON...MORAINE...DAYTON...OAKWOOD...KETTERING...BELLBROOK...
XENIA...WRIGHT-PATTERSON AFB...FAIRBORN AND BEAVERCREEK.
ALSO...DREXEL...WOODBOURNE-HYDE PARK...CENTERVILLE...RIVERSIDE...
OVERLOOK-PAGE MANOR...GREENE COUNTY AIRPORT...TREBEIN AND OLDTOWN ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3983 8394 3973 8390 3963 8391 3962 8446
3978 8446
HATZOSLocal storm report, Jul 27, 5:06 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
506 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 3 WNW LIBERTY 39.65N 84.97W
07/27/2012 UNION IN PUBLIC
SEVERAL TREES TOPPLED
&&
SNYDERThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:24 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Gallatin, Grant, Kenton, Pendleton | 19 min |
| Jul 26, 9:08 PM EDT | Areal Flood Advisory | ILN | Campbell, Kenton, Pendleton | 112 min |
| Jul 26, 9:09 PM EDT | Special Weather Statement | ILN | Mason | 36 min |
| Jul 26, 9:40 PM EDT | Areal Flood Advisory | ILN | Lewis, Mason | 2 hr |
| Jul 26, 9:59 PM EDT | Flash Flood Warning | ILN | Lewis, Mason | 6 hr |
| Jul 27, 12:13 AM EDT | Flash Flood Warning | ILN | Lewis | 8 hr |
| Jul 27, 12:22 AM EDT | Special Weather Statement | ILN | Lewis, Mason, Robertson | 38 min |
| Jul 27, 12:46 AM EDT | Areal Flood Advisory | ILN | Bracken, Mason, Robertson | 4 hr |
| Jul 27, 12:58 AM EDT | Special Weather Statement | ILN | Lewis | 47 min |
| Jul 27, 11:25 AM EDT | Flash Flood Watch | ILN | Lewis, Mason, Robertson | 13 hr |
| Jul 27, 4:47 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Kenton | 28 min |
| Jul 27, 5:55 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Carroll, Gallatin | 50 min |
| Jul 27, 6:33 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more | 42 min |
| Jul 27, 7:00 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Mason, Pendleton, Robertson | 60 min |
| Jul 27, 7:06 PM EDT | Special Weather Statement | ILN | Owen | 24 min |
| Jul 27, 7:38 PM EDT | Severe Thunderstorm Warning | ILN | Lewis, Mason | 52 min |
| Jul 27, 7:54 PM EDT | Areal Flood Advisory | ILN | Lewis | 3 hr |
| Jul 26, 8:18 PM EDT | Areal Flood Advisory | ILN | Adams, Brown, Clermont, Highland | 3 hr |
| Jul 26, 8:25 PM EDT | Special Weather Statement | ILN | Brown | 35 min |
| Jul 26, 8:51 PM EDT | Special Weather Statement | ILN | Brown | 39 min |
| Jul 26, 9:19 PM EDT | Special Weather Statement | ILN | Adams | 41 min |
| Jul 27, 5:04 PM EDT | Special Weather Statement | ILN | Montgomery | 26 min |
| Jul 27, 5:31 PM EDT | Special Weather Statement | ILN | Clermont | 29 min |
| Jul 27, 5:41 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Highland | 49 min |
| Jul 27, 5:42 PM EDT | Special Weather Statement | ILN | Butler | 33 min |
| Jul 27, 5:57 PM EDT | Special Weather Statement | ILN | Brown, Clermont | 33 min |
| Jul 27, 6:05 PM EDT | Special Weather Statement | ILN | Clinton | 40 min |
| Jul 27, 6:24 PM EDT | Special Weather Statement | ILN | Highland | 36 min |
| Jul 27, 6:50 PM EDT | Special Weather Statement | ILN | Adams | 25 min |
| Jul 27, 7:17 PM EDT | Special Weather Statement | ILN | Pike, Scioto | 28 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.